Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 36, NWS Nashville, TN

April 27, 1998Perry County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 27, 1998, 8:36 PM CDT for Perry County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 1998, 8:36 PM CDT (01:36 UTC)
Expired
Apr 27, 1998, 10:40 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Perry County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 280136
FFWBNA
TNC135-280340-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT MON APR 27 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PERRY COUNTY IN MIDDLE TENNESSEE

* UNTIL 1040 PM CDT

* AT 830 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PERRY COUNTY... MOVING
  SOUTHEAST AT 25 MILES PER HOUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT
TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER
COVERS THE ROADWAY. IF YOUR VEHICLE. STALLS...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 2:23 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Apr 27, 2:23 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT MON APR 27 1998

AREA OF RA MOVG OUT OF MID TN ATTM. BLV AMS WL CONT TO STABILIZE THIS
AFTN AND EVENING...ALTHO SW COUNTIES BEAR WATCHING THIS AFTN. ANY CLRG
WL SEND TEMPS RISING AND A FEW TS CUD POP UP. OTRW...BLV POPS FOR PD 1
SHUD BE REDUCED TO SLGT CHC BEFORE AMS RELOADS TMRW AFTN FOR ANOTHER
ROUND.

LO IN NW AR WL FILL BY 00Z TNGT W/ INVERTED SFC TROF TAKING ITS PLACE.
SFC BNDRY N OF FA WL REMAIN IN PLACE W/ MID TN IN MARITIME TROPICAL AIR
MASS. THEREFORE BLV LIKELY POPS SHUD BE REINTRODUCED FOR PD 2.

AS FOR TEMPS...BLV W/ WINDS SHIFTING ARND TO SE...PD 1 NUMBERS SHUD BE
RAISED A COUPLE OF DEGREES. FWC/FAN TEMPS IN CLOSE AGREEMENT FOR PDS 2
AND 3...AND THINK THESE NUMBERS ARE VALID.

NASHVILLE    55/69/58 266     COOKEVILLE  52/66/55 256
LAWRENCEBURG 57/71/60 266     MCMINNVILLE 54/68/57 256
08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:38 PM CDTTornado WarningOHXPerry62 min
Apr 27, 8:15 PM CDTFlash Flood WarningOHXDecatur2 hr
Apr 27, 8:22 PM CDTTornado WarningOHXHickman, Lewis63 min
Apr 28, 12:34 AM CDTSevere Thunderstorm WarningOHXWayne46 min
Apr 28, 5:45 AM CDTFlash Flood WarningOHXDecatur, Hickman, Lewis, Perry2 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.